MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATRIX EXTRA SHAFT ASSY; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATRIX EXTRA SHAFT ASSY; INSTRUMENTS, DENTAL HAND
Catalog Number 663016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a automatrix extra shaft assembly broke during use.No injury occurred.
 
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Udi # (b)(4).Returned product was 1 flexshaft date code 0822 with coil deformation/weld failure causing the product to not function properly.Capa opened to address weld failures for product manufactured by sarasota since december 2020 (date code 1220) through implementation date of august 2022 (0822).Complaint is considered substantiated.(nwv).

Brand Name
AUTOMATRIX EXTRA SHAFT ASSY
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key16663064
Report Number2515379-2023-00067
Device Sequence Number15107346
Product Code DZN
UDI-Device IdentifierD0026630161
UDI-PublicD0026630161
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number663016
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date04/03/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown